Alert archive / Missouri / Wind Chill Advisories in 2009
Wind Chill Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 14, 2009, 3:42 AM CST for 29 counties in Missouri; 17 counties in Illinois. It took effect at Jan 14, 2009, 9:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 3:42 AM CST (09:42 UTC)
- In effect from
- Jan 14, 2009, 9:00 PM CST
- Expired
- Jan 15, 2009, 7:00 PM CST
- In force
- 22 hr
- Issued by
- NWS St. Louis, MO
All 46 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 140942 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 342 AM CST WED JAN 14 2009 ...BITTERLY COLD WIND CHILLS TO AFFECT AREA... ILZ095-096-MOZ018-019-026-027-142200- /O.NEW.KLSX.WC.Y.0001.090115T0300Z-090115T1800Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 342 AM CST WED JAN 14 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY. AN ARCTIC AIR MASS WILL PLUNGE INTO MISSOURI AND ILLINOIS LATER TODAY. TEMPERATURES TONIGHT WILL DROP TO AROUND 6 BELOW ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS...WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052- 059>065-142200- /O.NEW.KLSX.WC.Y.0001.090115T0600Z-090115T1800Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 342 AM CST WED JAN 14 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY. AN ARCTIC AIR MASS WILL PLUNGE INTO MISSOURI AND ILLINOIS LATER TODAY. TEMPERATURES TONIGHT WILL DROP TO BETWEEN 5 BELOW ZERO AND 5 ABOVE ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS...WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BYRD
5 follow-up statements
000 WWUS43 KLSX 142202 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CST WED JAN 14 2009 ILZ095-096-MOZ018-019-026-027-151030- /O.UPG.KLSX.WC.Y.0001.090115T0300Z-090115T1800Z/ /O.NEW.KLSX.WC.W.0001.090115T0000Z-090115T1800Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 402 PM CST WED JAN 14 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST THURSDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. AN ARCTIC AIR MASS IS MOVING INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO AROUND 5 TO 10 BELOW ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS DOWN TO 30 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ079-MOZ072>075-084-085-099-151030- /O.EXA.KLSX.WC.Y.0001.090115T0600Z-090115T1800Z/ RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 402 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY. AN ARCTIC AIR MASS IS MOVING INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO BETWEEN ZERO AND 5 ABOVE ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 20 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052- 059>065-151030- /O.EXT.KLSX.WC.Y.0001.090115T0300Z-090115T1800Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 402 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY. AN ARCTIC AIR MASS IS MOVING INTO INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO BETWEEN 5 BELOW ZERO AND 5 ABOVE ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS...WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ CARNEY
000 WWUS43 KLSX 150336 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 936 PM CST WED JAN 14 2009 ILZ095-096-MOZ018-019-026-027-151545- /O.CON.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 936 PM CST WED JAN 14 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES WILL DROP INTO THE 5 TO 10 BELOW ZERO RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS AS LOW AS 30 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052- 059>065-151545- /O.CON.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL- ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU- COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO... JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS 936 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES WILL DROP INTO THE 5 BELOW TO 5 ABOVE ZERO RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS BETWEEN 15 AND 24 BELOW ZERO UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ079-MOZ072>075-084-085-099-151545- /O.CON.KLSX.WC.Y.0001.090115T0600Z-090115T1800Z/ RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 936 PM CST WED JAN 14 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES WILL DROP INTO THE ZERO TO 5 ABOVE ZERO RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS AROUND 15 BELOW UNTIL MIDDAY ON THURSDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BRITT
000 WWUS43 KLSX 150957 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 357 AM CST THU JAN 15 2009 ILZ095-096-MOZ018-019-026-027-151800- /O.CON.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 357 AM CST THU JAN 15 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES IN THE 5 TO 10 BELOW ZERO RANGE...WILL WARM UP TO NEAR ZERO BY NOON. FOR NOW THE COMBINATION OF BITTERLY COLD AIR AND NORTHWEST WINDS AROUND 10 MPH WILL RESULT IN DANGEROUS WIND CHILLS AS LOW AS 28 BELOW ZERO UNTIL MIDDAY TODAY. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-151800- /O.CON.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS... FARMINGTON 357 AM CST THU JAN 15 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS. ACTUAL AIR TEMPERATURES BETWEEN 5 BELOW TO 5 ABOVE ZERO RANGE WILL SLOWLY MODERATE BY MIDDAY. FOR NOW THE COMBINATION OF BITTERLY COLD AIR AND NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO UNTIL MIDDAY. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ BYRD
000 WWUS43 KLSX 151800 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CST THU JAN 15 2009 ILZ095-096-MOZ018-019-026-027-160100- /O.CAN.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/ /O.EXB.KLSX.WC.Y.0001.000000T0000Z-090116T0100Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1200 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. ACTUAL AIR TEMPERATURES AROUND ZERO WILL COMBINE WITH NORTHWEST WINDS AROUND 10 MPH TO RESULT IN DANGEROUS WIND CHILL VALUES REMAINING BETWEEN 15 AND 20 BELOW ZERO THROUGH EARLY EVENING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ ILZ064-069-070-074-079-098>102-MOZ034>036-041-042-047>052-059>065- 072>075-084-085-099-151900- /O.CAN.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/ BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL- JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE- BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- INCLUDING THE CITIES OF...SALEM...CHESTER...EDWARDSVILLE... BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 1200 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED ENOUGH...AND WINDS HAVE DIMINISHED ENOUGH...TO KEEP WIND CHILL VALUES OUT OF DANGEROUS THRESHOLDS FOR THE REMAINDER OF THE DAY. WIND CHILL VALUES WILL STILL BE UNUSUALLY COLD...WITH READINGS EXPECTED BETWEEN ZERO AND 10 BELOW. $$ ILZ058>060-065-097-160100- /O.EXT.KLSX.WC.Y.0001.000000T0000Z-090116T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-PIKE IL- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA 1200 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. ACTUAL AIR TEMPERATURES BETWEEN ZERO AND 5 ABOVE WILL COMBINE WITH NORTHWEST WINDS AROUND 10 MPH TO RESULT IN DANGEROUS WIND CHILL VALUES REMAINING BETWEEN 15 AND 20 BELOW ZERO THROUGH EARLY EVENING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY... MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ TES
000 WWUS43 KLSX 160058 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 658 PM CST THU JAN 15 2009 ILZ058>060-065-095>097-MOZ018-019-026-027-160200- /O.EXP.KLSX.WC.Y.0001.000000T0000Z-090116T0100Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-ADAMS IL-BROWN IL- PIKE IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...QUINCY... HANNIBAL 658 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... THE WIND CHILL ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. WINDS ARE SLOWLY DIMINISHING AND ARE EXPECTED TO BECOME LIGHT AND VARIABLE AS HIGH PRESSURE MOVES INTO THE AREA. WHILE WIND CHILLS ARE EXPECTED TO STAY MAINLY ABOVE 15 BELOW ZERO...ACTUAL AIR TEMPERATURES WILL FALL TO BETWEEN 8 AND 14 BELOW ZERO FOR LOWS. CONTINUE TO DRESS IN MULTIPLE LAYERS OF WARM CLOTHING IF VENTURING OUTDOORS TONIGHT. $$ BRITT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:02 AM CST, 40 minutes earlier.
Area forecast discussion, Jan 14, 3:02 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
302 AM CST WED JAN 14 2009
.DISCUSSION...
/259 AM CST WED JAN 14 2009/
NEXT SYSTEM CENTERED OVER SOUTH CENTRAL IOWA THIS MORNING...IS
BRINGING LIGHT SNOW TO NORTHEAST MO/WEST CENTRAL AND SOUTHWESTERN
ILLINOIS EARLY THIS MORNING. MAIN FORECAST ISSUES IN THE SHORT TERM
WILL BE LIGHT SNOW AND TEMPS BEHIND THE FRONT AS THE MOTHER LODE OF
THE ARCTIC AIRMASSES SHOULD ARRIVE IN OUR AREA IN THE WAKE OF THIS
CLIPPER...WITH THE COLDEST TEMPS OCCURRING TONIGHT...THURSDAY....AND
INTO THURSDAY NIGHT.
FRONTAL BOUNDARY ASSOCIATED WITH THE CLIPPER WILL SLIDE THROUGH
NORTHERN PORTIONS BY MID MORNING...THEN INTO THE ST. LOUIS METRO
AREA AROUND NOON AND REST OF CWA BY 21Z. ADJUSTED HOURLY TEMPS
ACCORDINGLY WITH HIGH TEMPS OCCURRING EARLY...WITH STEADY OR
FALLING TEMPS AFTER FRONTAL PASSAGE. AS FOR THE LIGHT SNOW
...LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. WINDS WILL
SWITCH TO THE NORTHWEST AND BE ON THE INCREASE BEHIND THE
FRONT...WITH GUSTS TO 35 MPH POSSIBLE.
FOR TONIGHT...MAIN CONCERN WILL BE THE GUSTY WINDS AND TEMPS
CREATING BONE CHILLING CONDITIONS. WILL SEE LOWS IN THE 0 TO MINUS 7
RANGE FAR NORTH TO SINGLE DIGITS SOUTH OF THIS AREA. WINDS WILL BE
BRISK FROM THE NORTHWEST AT 15 TO 25 MPH AND GUSTS TO 35 MPH AT
TIMES...BEFORE DIMINISHING LATE. SO WILL SEE WIND CHILL INDICES IN
THE ADVISORY CATEGORY...MINUS 15 TO MINUS 24 RANGE...MAINLY ALONG
AND NORTH OF INTERSTATE 70...SO HAVE ISSUED A WIND CHILL ADVISORY
03Z/06Z THROUGH 18Z THURSDAY FOR THIS AREA.
FOR THURSDAY...NO MAJOR CHANGES WITH HIGHS IN THE SINGLE DIGITS FAR
NORTH TO MID TEENS FAR SOUTH AND SUB ZERO TEMPS MOST LOCATIONS
THURSDAY NIGHT. WINDS WILL BE LIGHT...BUT WILL STILL SEE WIND CHILL
INDICES IN THE MINUS 15 TO MINUS 20 DEGREE RANGE OVER NORTHEAST MO
AND WEST CENTRAL ILLINOIS.
ON FRIDAY...TEMPERATURES WILL BEGIN TO RECOVER SOMEWHAT AS STRONG
RIDGE MOVES OFF TO OUR SOUTHEAST ALLOWING SOUTHERLY WINDS TO RETURN
ONCE AGAIN. HIGHS ON FRIDAY WILL BE IN THE UPPER TEENS TO MID 20S.
BEYOND THAT...EXTENDED GRIDS LOOK GOOD AS TEMPERATURES MODERATE...SO
NO MAJOR CHANGES.
BYRD
&&
.AVIATION...
/1103 PM CST TUE JAN 13 2009/
FOR THE 06Z TAFS...S-SELY SFC WNDS WILL CONT TO STRENGTHEN DURING
THE OVERNIGHT HRS AS THE SFC RDG CURRENTLY EXTDG FM ERN IL SW
THRU ERN TX MOVES SEWD AND THE SFC LOW OVER SERN NEBRASKA DROPS
SEWD THRU NERN MO ARND 12Z WED. WITH LOW-MID LVL WAA INCRSG ACRS
THE AREA LT TGT AHD OF THE APPROACHING NW FLOW SHRTWV AND
ASSOCIATED SFC LOW MID LVL CLOUDS WILL CONT TO SPREAD SEWD THRU
THE CWA WITH A GRADUAL LWRG OF THE CLOUD CEILING. MAY FCST SOME
LGT SNOW IN UIN LT TGT ALTHOUGH IT APRS THAT MOST OF THE SNOW WILL
FALL N AND E OF UIN. THE SFC WND WILL SHIFT ARND TO A NWLY
DIRECTION BY LT WED MRNG BHND THE SFC LOW AND TRAILING COLD FRONT.
THE SFC WND WILL BCM STG AND GUSTY LT WED MRNG AND AFTN AS THE STG
ARCTIC SFC RDG BLDS SEWD THRU THE CWA WED AFTN. THERE WILL ALSO BE
SOME POST FRONTAL STRATUS CLOUDS WITH CEILINGS DROPPING TO ARND
2000 FT IN UIN...STL AND SUS WED AFTN WITH FLURRIES POSSIBLE. THE
WND SPEEDS SHOULD GRADUALLY DCRS WED NGT ALONG WITH THE LOW LVL
CLOUD CEILING SCATTERING OUT.
GKS
&&
.CLIMATE...
LAST TIME LOW TEMPERATURES DROPPED BELOW ZERO
STL...JAN 5 1999 -5
COU...FEB 16 2007 -1
UIN...DEC 22 2008 -2
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY
FOR AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY
FOR KNOX-LEWIS-MARION-SHELBY.
IL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY
FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-ST. CLAIR IL-WASHINGTON IL.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY
FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Jan 13, 3:47 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 347 PM CST TUE JAN 13 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 347 PM CST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR SNOW ACROSS NORTHEAST MISSOURI...WEST CENTRAL AND SOUTHWESTERN ILLINOIS TONIGHT. MINOR ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG ARCTIC COLD FRONT IS FORECAST TO SURGE ACROSS THE REGION ON WEDNESDAY ACCOMPANIED BY NORTHWEST WINDS GUSTING TO 35 MPH. THE BITTERLY COLD ARCTIC AIR WILL COMBINE WITH THE GUSTY WINDS TO PRODUCE DANGEROUSLY COLD WIND CHILLS ACROSS PORTIONS OF THE AREA BEGINNING WEDNESDAY NIGHT. BY THURSDAY MORNING WIND CHILLS WILL DROP INTO THE 10 TO 22 BELOW ZERO RANGE ALONG AND NORTH OF INTERSTATE 70....WITH WIND CHILLS OF 5 TO 10 BELOW FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. AFTER A BRIEF RISE ON THURSDAY AFTERNOON...WIND CHILL VALUES WILL ONCE AGAIN FALL INTO THE 10 TO 20 BELOW ZERO RANGE ON THURSDAY NIGHT AND EARLY FRIDAY MORNING ACROSS NORTHERN PORTIONS OF MISSOURI INTO WEST CENTRAL ILLINOIS. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:02 PM CST | Wind Chill Warning | LSX | Knox, Lewis, Marion, Shelby | 20 hr |
Nearby
Wind Chill Advisories in Missouri, 2009Wind Chill Advisories in Illinois, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.